MAUDE Adverse Event Report: ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED

ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED
Model Number 2.0MM DRILL BIT, CALIBRATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On 6/5/2023, it was reported by a sales representative via email that an ar-8943-16 drill bit broke during fibular drilling, and the fragments were left inside the patient.This was discovered during an ankle fracture procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the x-ray submitted for evaluation from the field, it is evident that there is a fragment that is visible, aside from the screws.Consequently, arthrex was able to conclude a most likely cause for the reported failure.The most likely cause for the broken screw can be attributed to misuse due to misaligned insertion; or prying/leveraging the screw during insertion.

Brand Name
2.0MM DRILL BIT, CALIBRATED
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17247211
Report Number1220246-2023-07023
Device Sequence Number20510322
Product Code HTW
UDI-Device Identifier00888867052260
UDI-Public00888867052260
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0MM DRILL BIT, CALIBRATED
Device Catalogue NumberAR-8943-16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown